Alert archive / New York / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 18, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 3, 2021, 6:17 PM EDT for Oneida County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 6:17 PM EDT (22:17 UTC)
- Expired
- Jun 3, 2021, 7:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WUUS51 KBGM 032217
SVRBGM
NYC065-032315-
/O.NEW.KBGM.SV.W.0018.210603T2217Z-210603T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
617 PM EDT Thu Jun 3 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Central Oneida County in central New York...
* Until 715 PM EDT.
* At 617 PM EDT, a severe thunderstorm was located over Verona Beach,
or 8 miles north of Oneida, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rome, Oneida, Lee, Verona, Westmoreland, Vienna, Floyd, Whitesboro,
New York Mills and Oriskany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4333 7529 4311 7529 4313 7570 4316 7573
4316 7575 4317 7577 4316 7579 4316 7581
4325 7582
TIME...MOT...LOC 2217Z 264DEG 15KT 4319 7571
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AJG3 follow-up statements
615
WWUS51 KBGM 032233
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
633 PM EDT Thu Jun 3 2021
NYC065-032315-
/O.CON.KBGM.SV.W.0018.000000T0000Z-210603T2315Z/
Oneida NY-
633 PM EDT Thu Jun 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL ONEIDA COUNTY...
At 633 PM EDT, a severe thunderstorm was located over New London, or
near Rome, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rome, Verona, Westmoreland, Floyd, Whitesboro, Oriskany, Sylvan
Beach, New London, Verona Mills and Oriskany Battlefield State
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4321 7529 4311 7530 4311 7532 4314 7570
4322 7572 4331 7529
TIME...MOT...LOC 2233Z 264DEG 15KT 4320 7562
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AJG728
WWUS51 KBGM 032245
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
645 PM EDT Thu Jun 3 2021
NYC065-032315-
/O.CON.KBGM.SV.W.0018.000000T0000Z-210603T2315Z/
Oneida NY-
645 PM EDT Thu Jun 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL ONEIDA COUNTY...
At 644 PM EDT, a severe thunderstorm was located over New London, or
near Rome, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rome, Floyd, Whitesboro, Oriskany, New London, Verona Mills, Oriskany
Battlefield State Historic Site, Colemans and Griffiss AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4313 7530 4314 7562 4322 7563 4331 7529
4321 7529
TIME...MOT...LOC 2244Z 264DEG 15KT 4321 7555
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AJG681
WWUS51 KBGM 032257
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
657 PM EDT Thu Jun 3 2021
NYC065-032315-
/O.CON.KBGM.SV.W.0018.000000T0000Z-210603T2315Z/
Oneida NY-
657 PM EDT Thu Jun 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL ONEIDA COUNTY...
At 657 PM EDT, a severe thunderstorm was located over Rome, moving
east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rome, Floyd, Oriskany, Oriskany Battlefield State Historic Site and
Griffiss AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4314 7530 4316 7553 4322 7554 4329 7529
4321 7529
TIME...MOT...LOC 2257Z 264DEG 15KT 4322 7547
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:22 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 3, 2:22 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 222 PM EDT Thu Jun 3 2021 .SYNOPSIS... A front moving through the area will bring thunderstorms to NY and PA this afternoon and evening, some with heavy downpours. Another round of showers and thunderstorms will affect the region Friday, before dry, hot weather moves in for the weekend. && .NEAR TERM /THROUGH FRIDAY/... 245 AM Update... Main concerns are potential for locally heavy rainfall, and perhaps strong to isolated damaging gusts, from thunderstorms this afternoon through evening. Shortwave is currently lifting through the area with showers, especially along and west of I-81, during the predawn hours. Negative vorticity between waves suggests a relative lull for mid to late morning, followed by diurnally favorable development of a primary round of showers and thunderstorms this afternoon. Latest convection-allowing models (CAMS) suggest a boundary becoming nearly flow-parallel, hanging up possible training cells roughly along and just south of the NY Thruway corridor. Though there has not been much recent rain there compared to points south, urban areas prone to quick runoff will still be vulnerable to isolated flash flooding should repeating/training storms occur, as well as flashier high terrain just to the south of Syracuse-Utica. Heating is a bit of a question mark across the northern zones, yet precipitable water values will be quite high with model soundings depicting nearly moist- adiabatic profiles with deep warm cloud depths. Further south, training cells may not be as probable, yet still possible. Also, there are wetter antecedent conditions, and deep warm cloud depths may produce efficient high rainfall rates even from single cells. Thus there is at least a small potential for localized flooding. As mentioned before, timing between waves will promote at least some heating for diurnally-forced development of new convection. There remains some uncertainty for how much Convective Available Potential Energy (CAPE) will be managed, with highs only lower to mid 70s except a few upper 70s at lowest elevations, due to the amount of cloud cover. However, shear is not in doubt. Models continue to indicate deep 0-6km shear of 40-50 knots. Though training cell potential may be somewhat higher north; convection will have a better chance of harnessing pockets of mid-to-upper hundreds J/kg of mixed- layer CAPE for the central to southern zones, especially Wyoming Valley- Poconos-Catskills. This will be adequate, when combined with shear, for damaging wind gusts to be a threat. Thus the Storm Prediction Center highlights our whole area as at least a marginal risk for severe thunderstorms; and into slight risk for a sizable chunk of Northeast PA to Catskills NY. With the incoming upper trough being positively tilted, and a lack of a dramatic air mass change, convective clusters may linger a good ways into tonight. Narrow localized stripes of training rainfall will still need to be monitored closely this evening for isolated flash flood potential. Overnight lows are anticipated in the upper 50s-lower 60s with humid conditions. The upper level trough will finally cross NY and PA on Friday, and thus additional scattered showers and thunderstorms will be possible. Though precipitable water values will be quite a bit lower, there will also be less cloud cover and thus decent opportunity of surface heating to diurnally drive convection. Highs will even get into mid 70s-lower 80s. CAPE values between 600-1000 J/kg will fuel storms during the afternoon. However, coverage will be isolated to widely scattered, and shear values considerably lower than today. Still, a few gusty brief downdrafts cannot totally be ruled out. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... An upper level shortwave approaches the region from the north on Saturday but weakens as it gets closer with a chance of precipitation across the NY Thruway corridor. A strong upper level ridge builds in Sunday with 500 mb heights getting to near 590 dm. Highs get up into the upper 80s and low 90s along with dew points in the mid to upper 60s so heat indexes are expected to approach heat advisory criteria. Forecast soundings show a strong cap in place but given that there is some MLCAPE over 1000 there could be a few showers or thunderstorms form over the Catskills or higher elevations of Steuben county. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... The strong upper level ridge continues into early next week with a prolonged period of hot temperatures with highs in the 90s and lows in the mid to upper 60s. It is looking like the ridge begins to break down towards the end of next week as a trough tries to dig in with increasing chances of precipitation. There is little agreement in the models and ensembles as to when the trough starts to dig in so with less confidence in hot temperatures Thursday and Friday, highs were kept closer to climatology. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Widespread ceilings between 1500 and 2500 feet will remain over the terminals through this evening. Showers and thunderstorms will cause additional restrictions, especially between 4 PM and 9 PM. Thickening moisture levels early Friday will cause ceilings to lower to between 700 and 1500 feet, with spotty IFR conditions and light fog cropping up at our terminals. Some improvement is expected late Friday morning before another round of showers and thunderstorms moves across the region. Outlook... Friday afternoon...A chance for isolated-scattered showers/thunderstorms; brief restrictions. Friday night through Monday...Mainly VFR, but a good chance for valley fog for at least KELM late nights-early mornings. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...MDP SHORT TERM...AJG LONG TERM...AJG AVIATION...DJP
Hazardous weather outlook, Jun 3, 2:06 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 206 PM EDT Thu Jun 3 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041815- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 206 PM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Through tonight. Thunderstorms will move across the region through this evening. A few thunderstorms could produce gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 3:33 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Binghamton NY
333 PM EDT Thu Jun 3 2021
NYZ009-037-032030-
Southern Oneida NY-Northern Oneida NY-
333 PM EDT Thu Jun 3 2021
...STRONG THUNDERSTORM WILL AFFECT...NORTHEASTERN ONEIDA COUNTY UNTIL
430 PM EDT...
At 333 PM EDT, Doppler radar was tracking a strong thunderstorm near
Delta Lake, or 9 miles southwest of Boonville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Boonville, Forestport, Steuben, Ava, Remsen, Prospect, Alder Creek,
Hinckley, Delta Lake and Stokes Corner.
LAT...LON 4336 7508 4333 7508 4331 7511 4330 7515
4327 7553 4343 7558 4342 7553 4347 7542
4354 7510
TIME...MOT...LOC 1933Z 258DEG 24KT 4337 7546
DJPSpecial weather statement, Jun 3, 4:19 PM EDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Binghamton NY 419 PM EDT Thu Jun 3 2021 NYZ044-032045- Cortland NY- 419 PM EDT Thu Jun 3 2021 ...STRONG THUNDERSTORM WILL AFFECT...CENTRAL CORTLAND COUNTY UNTIL 445 PM EDT... At 418 PM EDT, Doppler radar was tracking a strong thunderstorm over Homer, or over Cortland, moving northeast at 30 mph. Small hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cortland, Homer, Truxton, McGraw, Munsons Corners, East Homer, Cortland West and Mc Graw. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Binghamton. && LAT...LON 4257 7624 4265 7627 4277 7604 4262 7592 TIME...MOT...LOC 2018Z 245DEG 25KT 4264 7616 AJG
Special weather statement, Jun 3, 4:48 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Binghamton NY 448 PM EDT Thu Jun 3 2021 NYZ036-044-045-032115- Chenango NY-Cortland NY-Madison NY- 448 PM EDT Thu Jun 3 2021 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN MADISON...CENTRAL CORTLAND AND NORTHWESTERN CHENANGO COUNTIES UNTIL 515 PM EDT... At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over Solon, or 9 miles east of Cortland, moving east at 20 mph. Small hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cortland, Homer, Truxton, Solon, McGraw, Cuyler, Pitcher, Pharsalia, Deruyter and Taylor. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4253 7623 4267 7624 4281 7583 4258 7569 TIME...MOT...LOC 2047Z 266DEG 18KT 4264 7599 AJG
Local storm report, Jun 3, 5:38 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
538 PM EDT THU JUN 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 NE NORTH PITCHER 42.63N 75.81W
06/03/2021 CHENANGO NY 911 CALL CENTER
LARGE TREE FELL ON A HOUSE NEAR INTERSECTION OF NEAL
ROAD AND RT 26
&&
MPKSpecial weather statement, Jun 3, 5:51 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Binghamton NY
551 PM EDT Thu Jun 3 2021
NYZ045-046-032230-
Otsego NY-Chenango NY-
551 PM EDT Thu Jun 3 2021
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL OTSEGO AND NORTHEASTERN
CHENANGO COUNTIES UNTIL 630 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sherburne, or 10 miles northeast of Norwich, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hartwick, Cooperstown, Edmeston, Westville, Pittsfield, Burlington,
New Berlin, Columbus, Bowerstown and Exeter Center.
LAT...LON 4260 7488 4262 7543 4273 7547 4274 7538
4274 7530 4276 7528 4281 7489
TIME...MOT...LOC 2151Z 264DEG 20KT 4268 7544
AJGSpecial weather statement, Jun 3, 5:57 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
557 PM EDT Thu Jun 3 2021
NYZ009-036-037-032230-
Southern Oneida NY-Madison NY-Northern Oneida NY-
557 PM EDT Thu Jun 3 2021
...STRONG THUNDERSTORM WILL AFFECT...WEST CENTRAL ONEIDA AND NORTH
CENTRAL MADISON COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
Verona Beach, or 10 miles northwest of Oneida, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rome, Oneida, Lee, Verona, Vienna, Sylvan Beach, Blossvale, New
London, Verona Beach and Stokes Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4310 7554 4315 7594 4317 7593 4316 7592
4316 7588 4323 7588 4327 7587 4331 7546
TIME...MOT...LOC 2157Z 270DEG 27KT 4319 7581
AJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:33 PM EDT | Special Weather Statement | BGM | Oneida | 57 min |
| Jun 3, 4:19 PM EDT | Special Weather Statement | BGM | Cortland | 26 min |
| Jun 3, 4:48 PM EDT | Special Weather Statement | BGM | Cortland | 27 min |
| Jun 3, 5:05 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 25 min |
| Jun 3, 5:31 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 29 min |
| Jun 3, 5:51 PM EDT | Special Weather Statement | BGM | Otsego | 39 min |
| Jun 3, 5:57 PM EDT | Special Weather Statement | BGM | Oneida | 33 min |
| Jun 3, 7:19 PM EDT | Special Weather Statement | BGM | Oneida | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.